EconPapers    
Economics at your fingertips  
 

Compact and noncompact structures in a class of nonlinearly dispersive equations

Abdul-Majid Wazwaz and Thiab Taha

Mathematics and Computers in Simulation (MATCOM), 2003, vol. 62, issue 1, 171-189

Abstract: In this work, we study compact and noncompact dispersive structures formed by a class of nonlinear dispersive equations. We show that the focusing branches provide compactons solutions: solitons with compact support. We also show that the defocusing branches generate solitary patterns solutions. We test our work for a variety of nonlinear equations with positive and negative exponents.

Keywords: Compactons; Solitons; Nonlinear dispersion; Solitary patterns (search for similar items in EconPapers)
Date: 2003
References: View references in EconPapers View complete reference list from CitEc
Citations: View citations in EconPapers (5)

Downloads: (external link)
http://www.sciencedirect.com/science/article/pii/S0378475402001751
Full text for ScienceDirect subscribers only

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:eee:matcom:v:62:y:2003:i:1:p:171-189

Access Statistics for this article

Mathematics and Computers in Simulation (MATCOM) is currently edited by Robert Beauwens

More articles in Mathematics and Computers in Simulation (MATCOM) from Elsevier
Bibliographic data for series maintained by Catherine Liu ().

 
Page updated 2025-03-19
Handle: RePEc:eee:matcom:v:62:y:2003:i:1:p:171-189